A 37-year-old female asked:
i'm a type 1 diabetic. a year now i get diarrhea, only at night. why am i only getting it at night? been tested for celiac, ibs, & crohns but not it.
2 doctor answers • 3 doctors weighed in
Family Medicine 27 years experience
Diarrhea: If you are diabetic you did not mention if your taking medications. A diabetic medicine called metformin can cause diarrhea and maybe worse at night due to being relaxed and possible less sphincter control.
3874 viewsAnswered >2 years ago
Internal Medicine and Pediatrics 11 years experience
Long standing T1DM: Unfortunately, there are complications of having diabetes for a long time. It can affect the nervous system and the way it controls your bodily functions. I suspect if other testing was negative it could be related to this type of nerve damage. Talk to your doctor to address further.
3631 viewsReviewed >2 years ago
Last updated Jan 10, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.